Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Neuropathy(cont'd)
Dec 17, 1999

Dear Dr.Holodniy, I have tried the anti seisure drugs that you quote in your reply.And the Neurologist is of the opinion that the Myelin sheath that protects the nerves may have been damaged by the virus and that the protection,akin to the plastic insulation around electrical wire,may take some time to rejuvenate.But that was 18 months ago and there is no improvement in the Neuropathy despite excellent restoration of Cd4's and reduction of viral load. As you recommend that I do not go on a drug vacation,I am thinking instead of substituting the Combivir with Abacavir for a few months to see if there is an improvement.I will carry on with the Neviripine. Is this a prudent plan? Will my viral load begin to show its ugly head once again? I know that the substitute drug is very potent but is it a suitable replacement for AZT and 3TC? I will try anything to get rid of the Neuropathy.Please tell me what you think.THANKS

Response from Dr. Holodniy

I cna't recall whether your viral load was undetectable or not. If so, then that would be the best time to switch. Abacavir would be a very potent and suitable alternative to AZT/3TC. MH



Previous
RNA 60,000 cd4's 143 - post t/ment cd 250 RNA 400
Next
Low CD4 and VL values

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement